MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401453
Medical Device Problem Codes Deflation Problem (1149); Degraded (1153); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: based on the information available, boston scientific concludes that the cause that contributed to the reported event cannot be established as the product is not available for analysis.Device history record review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.However, there are several failure modes of the device that could lead to bulge, deflation and mechanical issue, which include but are not limited to a device or component issues that could lead to an aneurysm in the cylinder causing bulges or deflation issue in the device.Without a returned product available for analysis and based on this investigation a clear probable cause for the event cannot be established.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.There is no objective evidence that the user did not properly handle or use the device according to the ambicor instructions for use (ifu).The ambicor ifu lists altered therapeutic response as a potential adverse event associated with implant of this device.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to remove this ambicor penile prosthesis (app) system in which an aneurysm in the left cylinder had stopped the device from deflating.It was replaced by an inflatable penile prosthesis (ipp) system.There were no patient complications reported.

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12447555
Report Number2124215-2021-26951
Device Sequence Number19745739
Product Code FHW
UDI-Device Identifier00878953000978
UDI-Public00878953000978
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/08/2010
Device Model Number72401453
Device Catalogue Number72401453
Device Lot Number433448001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR